|This article does not cite any references or sources. (November 2009)|
Testicular atrophy is a medical condition in which the male reproductive organs (the testes, which in humans are located in the scrotum) diminish in size and may be accompanied by loss of function. This does not refer to temporary changes, such as those brought on by cold.
Some supplements and medications can cause testicular atrophy. Anabolic-Androgenic Steroids (AAS) can cause testicular atrophy by reducing the amount of luteinizing hormone (LH) produced by the pituitary gland. Some weight loss fruit extracts such as Garcinia cambogia can also be highly toxic to the testis. LH stimulates the testicles to produce testosterone. Testicular atrophy is also a side-effect of steroid use. Testicular atrophy caused by steroid use can be prevented by taking hCG, a drug which mimics the effect of LH. However, hCG will simply address the symptoms. Endogenous levels of anabolic-androgenic steroids will remain the cause, and testicular atrophy will continue until the male body regains homeostasis. It is unclear how long hCG can be administered to a male on anabolic-androgenic steroids before desensitization occurs.
- High dose of Garcinia cambogia is effective in suppressing fat accumulation in developing male Zucker obese rats, but highly toxic to the testis
|This medical sign article is a stub. You can help Wikipedia by expanding it.|